Alert archive / Wyoming / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 127, NWS Cheyenne, WY

July 12, 2011Laramie County, Wyoming

NWS Cheyenne, WY issued this severe thunderstorm warning at Jul 12, 2011, 5:53 PM MDT for Laramie County, Wyoming. It was in force for 67 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 12, 2011, 5:53 PM MDT (23:53 UTC)
Expired
Jul 12, 2011, 7:00 PM MDT
In force
67 min
Issued by
NWS Cheyenne, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Laramie County, WY

The radar

The Cheyenne radar (KCYS), 23 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 12, 6:34 PM MDTHAIL 15 Sw Hillsdale, WYJUST EAST OF MILE MARKER 375 ON INTERSTATE 80
Jul 12, 6:36 PM MDTHAIL 26 Sw Hillsdale, WY
Jul 12, 6:43 PM MDTHAIL 1.754 Sw Hillsdale, WY
Jul 12, 6:56 PM MDTHAIL 1.2510 Wsw Burns, WY2 INCHES OF WATER OVER THE ROAD. SIGNIFICANT FLOODING IN WASHES AND DITCHES. VIA SPOTTERNETWORK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 41 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDNR), launched 12:00Z, 11.9 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2011-07-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2011-07-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -17 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1730 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
-17 m²/s²
0-3 km storm-relative helicity
31 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

302 
WUUS55 KCYS 122353
SVRCYS
WYC021-130100-
/O.NEW.KCYS.SV.W.0127.110712T2353Z-110713T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHEYENNE WY
553 PM MDT TUE JUL 12 2011

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL LARAMIE COUNTY IN SOUTHEAST WYOMING...

* UNTIL 700 PM MDT

* AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM NORTH
  CHEYENNE TO 12 MILES WEST OF CARPENTER...AND MOVING NORTHEAST AT 15
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  I-80 EXIT 370...HWY 85 AT LODGEPOLE CREEK...HWY 85 AT COUNTY ROAD
  222...HWY 85 MM 32 AND HILLSDALE.

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 366 AND
383.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 10450 4100 10435 4100 10468 4128 10482
TIME...MOT...LOC 2353Z 255DEG 14KT 4124 10476 4101 10454
WIND...HAIL <50MPH 1.00IN

$$

RE
4 follow-up statements
231 
WWUS55 KCYS 130020
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
620 PM MDT TUE JUL 12 2011

WYC021-130100-
/O.CON.KCYS.SV.W.0127.000000T0000Z-110713T0100Z/
LARAMIE WY-
620 PM MDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 700 PM MDT...

AT 615 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
NORTHEAST OF CHEYENNE TO 8 MILES WEST OF CARPENTER...MOVING EAST AT 
15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HWY 85 MM 32 AND HILLSDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE EXHIBITED SOME WEAK ROTATION AND FUNNEL CLOUDS 
HAVE BEEN REPORTED. TORNADOES CAN DEVELOP QUICKLY FROM SEVERE
THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY LIKELY...IF A TORNADO 
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY INSIDE A 
STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4151 10450 4100 10435 4100 10468 4128 10482
TIME...MOT...LOC 0020Z 255DEG 14KT 4124 10466 4108 10446
WIND...HAIL <50MPH 1.00IN

$$

RE
435 
WWUS55 KCYS 130035
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
635 PM MDT TUE JUL 12 2011

WYC021-130100-
/O.CON.KCYS.SV.W.0127.000000T0000Z-110713T0100Z/
LARAMIE WY-
635 PM MDT TUE JUL 12 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL
LARAMIE COUNTY UNTIL 700 PM MDT...

AT 632 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. 
THIS STORM WAS LOCATED 9 MILES SOUTHWEST OF BURNS...OR 15 MILES EAST
OF CHEYENNE...MOVING NORTHEAST AT 10 MPH.

LOCATIONS IMPACTED INCLUDE...
  HILLSDALE AND HWY 85 MM 32.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS EXHIBITED SOME WEAK ROTATION. TORNADOES CAN DEVELOP
QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH ONE IS NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE... SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL. SEEK SHELTER NOW
INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4107 10438 4110 10463 4128 10470 4146 10449
      4134 10445
TIME...MOT...LOC 0035Z 215DEG 8KT 4114 10450
WIND...HAIL <50MPH 1.50IN

$$
211 
WWUS55 KCYS 130058
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MDT TUE JUL 12 2011

WYC021-130108-
/O.EXP.KCYS.SV.W.0127.000000T0000Z-110713T0100Z/
LARAMIE WY-
658 PM MDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY WILL
EXPIRE AT 700 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA AND A NEW SEVERE THUNDERSTORMS WARNING IS IN EFFECT FOR EAST 
CENTRAL LARAMIE COUNTY UNTIL 8 PM.

LAT...LON 4107 10438 4110 10463 4128 10470 4146 10449
      4134 10445
TIME...MOT...LOC 0058Z 215DEG 8KT 4118 10446

$$

RE
828 
WWUS55 KCYS 130059 CCA
SVSCYS

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
659 PM MDT TUE JUL 12 2011

WYC021-130108-
/O.EXP.KCYS.SV.W.0127.000000T0000Z-110713T0100Z/
LARAMIE WY-
659 PM MDT TUE JUL 12 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL LARAMIE COUNTY WILL
EXPIRE AT 700 PM MDT...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA AND A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR EAST 
CENTRAL LARAMIE COUNTY UNTIL 8 PM.

LAT...LON 4107 10438 4110 10463 4128 10470 4146 10449
      4134 10445
TIME...MOT...LOC 0058Z 215DEG 8KT 4118 10446

$$

RE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 3:33 PM MDT, 2 hours 20 minutes earlier.

Area forecast discussion, Jul 12, 3:33 PM MDT, 2 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
333 PM MDT TUE JUL 12 2011

.SHORT TERM...TONIGHT THROUGH THURSDAY...WATER VAPOR IMAGERY SHOWS
AN UPPER DISTURBANCE NEAR THE FOUR CORNERS REGION MOVING NORTHWARD
TODAY. THUNDERSTORMS ARE ALREADY MOVING ACROSS ALBANY AND CARBON
COUNTIES WITH MORE MAKING THEIR WAY UP FROM WESTERN COLORADO.
MANY AREAS EAST OF THE LARAMIE RANGE ARE STILL UNDER A BKN TO OVC
DECK OF LOW CLOUDS.

PLENTIFUL MONSOONAL MOISTURE ADVECTING INTO THE REGION AHEAD OF
THE LOW WITH WIDESPREAD DEW POINTS IN THE UPPER 50S TO LOW 60S
EAST OF THE LARAMIE RANGE WILL BRING PWATS OF UP TO AN INCH AND A
HALF OR HIGHER IN MOST AREAS THIS AFTERNOON. FORECAST SOUNDINGS
NEAR KLAR AND KCYS SHOW DECENT SURFACE BASED INSTABILITY OF 500 TO
1000 J/KG FOR THIS AFTERNOON...WITH A NEARLY SATURATED ATMOSPHERIC
COLUMN LATER THIS EVENING. FORECAST SOUNDINGS ACROSS THE PANHANDLE
SHOWS A STRONG CAP FOR THE MOST PART THROUGH THIS EVENING SO DOUBT
THESE AREAS WILL EVER REALLY CLEAR. SO INITIALLY THINK THE GREATEST
THREAT FOR STORMS WILL REMAIN IN THE VICINITY OF THE LARAMIE RANGE
AND POINTS WEST UNTIL SOME OF THAT CLOUD COVER FURTHER EAST CAN
MIX OUT...ALTHOUGH EXPECT MOST AREAS NEVER WILL.

THE SFC FRONT IS STALLED ALONG THE LARAMIE RANGE WHICH WILL KEEP
MOIST SOUTHEAST UPSLOPE FLOW IN PLACE AND ALSO DECENT INSTABILITY.
COMBINE THIS WITH UPPER LEVEL SUPPORT FROM THE DISTURBANCE MOVING
UP FROM THE SOUTHWEST...EXPECT A REFORMATION OF SHOWERS AND
THUNDERSTORMS THROUGH AT LEAST THE EARLY OVERNIGHT PERIOD OFF THE
HIGHER TERRAIN. THIS ACTIVITY WILL MOVE NORTHEAST AND EVENTUALLY
AFFECT PARTS OF THE NEBRASKA PANHANDLE LATER THIS EVENING. WILL
KEEP SEVERE POTENTIAL CONFINED TO AREAS VCTY LARAMIE RANGE THROUGH
THIS EVENING WITH HAIL...WIND AND VERY HEAVY RAIN THE MAIN THREAT.
REGARDING THE FLASH FLOODING POTENTIAL...ANTECEDENT CONDITIONS
FROM RECENT RAINFALL FROM CHEYENNE EAST TO SIDNEY SUGGEST THAT IF
THESE AREAS SEE ANY SIGNIFICANT RAINFALL...FLASH FLOODING WILL BE
QUITE POSSIBLE. ISSUED A FLASH FLOOD WATCH FOR EASTERN LARAMIE
COUNTY...KIMBALL AND CHEYENNE COUNTIES FROM 4PM THROUGH 6AM
TOMORROW FOR EXPECTED HEAVY RAINFALL OUT OF SLOW MOVING/TRAINING
STORMS OFF THE HIGHER TERRAIN FEATURES. MODELS ALSO SUGGEST A
HEALTHY LINE MOVING UP FROM NORTHEAST COLORADO INTO THE SOUTHERN
PANHANDLE OVERNIGHT WITH PWATS IN THIS AREA VERGING ON 1.75
INCHES.

STORM ACTIVITY WILL GRADUALLY SHIFT EAST OVERNIGHT WITH RAIN
DIMINISHING SIGNIFICANTLY BY MORNING. AREAS IN BETWEEN STORMS WILL
LIKELY SEE FOG FORMATION OVERNIGHT. RESIDUAL LOW LEVEL MOISTURE IN
PLACE WILL CONTRIBUTE TO AT LEAST A CHANCE FOR SHOWERS AND
THUNDERSTORMS AGAIN TOMORROW AFTERNOON. MAIN FOCUS WILL BE ALONG
THE PREVIOUSLY STALLED FRONT THAT WILL SHIFT EAST OFF THE
MOUNTAINS THROUGH THE DAY. WINDS WEST OF THE LARAMIE RANGE WILL
BEGIN TO INCREASE AS THE GRADIENT TIGHTENS IN RESPONSE TO FRONTAL
MOVEMENT. THURSDAY WILL SEE EVEN LESS CHANCE FOR STORMS...WITH
INCREASING TEMPERATURES AND MORE BREEZY CONDITIONS WEST OF THE
LARAMIE RANGE.

.LONG TERM...THURSDAY NIGHT THROUGH TUESDAY
THE 12Z NUMERICAL MODEL GUIDANCE HAS REMAINED CONSISTENT DURING
THE PAST FEW DAYS...SO NO MAJOR CHANGES WERE MADE TO THE EXTENDED
FORECAST PERIOD. AN UPPER HIGH PRESSURE RIDGE WILL SLOWLY BUILD
NORTHWARD FROM THE SOUTHERN PLAINS FRIDAY INTO THE EASTERN
PLAINS/MISSISSIPPI VALLEY THROUGH EARLY NEXT WEEK. OUR FORECAST
AREA WILL REMAIN ENTRENCHED IN A SOUTHWESTERLY FLOW ALOFT BETWEEN
THE UPPER RIDGE AXIS TO THE EAST AND UPPER TROUGH AXIS NEAR THE
WEST COAST. CONSEQUENTLY...THE SUBTROPICAL MOISTURE PLUME ALOFT
WILL REMAIN PARKED IN THE VICINITY OF THE INTERMOUNTAIN WEST AND
CONTINENTAL DIVIDE THROUGH THE WEEKEND. THE PREVAILING SURFACE
FEATURE WILL BE A LEE SIDE LOW PRESSURE TROUGH DRAPED ALONG THE
LARAMIE RANGE INTO EASTERN COLORADO. THE COMBINATION OF THE
TROUGH...A MOIST UPSLOPE LOW LEVEL FLOW AND INSTABILITY WILL
RESULT IN WIDELY SCATTERED AFTERNOON AND EVENING THUNDERSTORMS
OVER THE SOUTHEAST TWO-THIRDS OF THE CWA BOTH FRIDAY AND SATURDAY.
THE RISK FOR THUNDERSTORMS THEN SHIFTS WESTWARD SUNDAY THROUGH
TUESDAY...WITH MOST OF THE PANHANDLE BECOMING CAPPED DUE TO WARMER
MID-LEVEL TEMPERATURES FROM THE INFLUENCE OF THE UPPER RIDGE. HIGH
TEMPERATURES EACH DAY WILL BE ABOVE AVERAGE WITH 700 MB TEMPERATURES
BETWEEN 16 AND 18C. THIS WILL RESULT IN HIGHS IN THE 90S EAST OF
THE LARAMIE RANGE WITH 70S AND 80S TO THE WEST. THE 12Z GFS/MEXMOS
HIGH TEMPERATURES FOR THE PANHANDLE SUNDAY THROUGH TUESDAY SHOW
READINGS FROM 98 TO 101. LOW TEMPERATURES DURING THE PERIOD WILL
REMAIN MILD WITH 50S WEST TO 60S EAST.

&&

.AVIATION...18Z TAF ISSUANCE
STUBBORN LOW CLOUD DECK FROM EARLIER THIS MORNING EAST OF THE
LARAMIE RANGE IS BEGINNING TO BREAK/LIFT SLOWLY EARLY THIS AFTERNOON.
CEILINGS WILL GRADUALLY LIFT TO PREVAILING MVFR FOR THE REMAINDER
OF THE AFTERNOON ACROSS MUCH OF THE NEBRASKA PANHANDLE. OVER
SOUTHEAST WYOMING...VFR WILL PREVAIL. THE EXCEPTION WILL BE PERIODS
OF MVFR VISIBILITIES IN LOCALLY HEAVY RAIN WITH THUNDERSTORMS...ALONG
WITH VARIABLE/GUSTY WINDS TO 35 KT. THE THUNDERSTORMS WILL MOVE TO
THE EAST AND NORTHEAST INTO THE WESTERN PANHANDLE AFTER 22Z.
SHOWERS AND THUNDERSTORMS WILL LINGER ACROSS THE PANHANDLE INTO
THE OVERNIGHT HOURS AS WELL...WITH IFR CEILINGS AND MVFR
VISIBILITIES DEVELOPING LATER TONIGHT AND PERSISTING THROUGH
WEDNESDAY MORNING.

&&

.FIRE WEATHER...NO FIRE WEATHER CONCERNS THROUGH THE WEEK DUE TO
RECENT HEAVY RAINS AND ADDITIONAL WIDESPREAD WETTING RAINFALL
EXPECTED TODAY. SUBTROPICAL MOISTURE WILL REMAIN OVER THE AREA
THROUGH THE MIDDLE OF THE WEEK WITH HUMIDITIES TRENDING LOWER WEST
OF THE LARAMIE RANGE STARTING THURSDAY AS SOME DRIER AIR ATTEMPTS
TO PUSH NORTHWARD OUT OF THE SOUTHWESTERN UNITED STATES. BREEZY
SOUTHWEST WINDS WEST OF THE LARAMIE RANGE WILL DEVELOP ON
WEDNESDAY AFTERNOON AND WILL CONTINUE EACH AFTERNOON THROUGH THE
WEEKEND.

&&

.HYDROLOGY...
A FLOOD WARNING REMAINS IN EFFECT FOR THE UPPER NORTH PLATTE AT
SARATOGA THROUGH MIDNIGHT WEDNESDAY. THE LARAMIE RIVER AT LARAMIE
FELL BELOW FLOOD STAGE MONDAY NIGHT. AREA RIVERS AND STREAMS WILL
CONTINUE TO SLOWLY FALL THROUGH THE WEEKEND. ALTHOUGH SUBTROPICAL
MOISTURE WILL REMAIN OVER THE AREA...THUNDERSTORM COVERAGE WILL BE
LESS WIDESPREAD AFTER WEDNESDAY. BRIEF RISES IN AREA RIVERS WILL
BE POSSIBLE TODAY THROUGH WEDNESDAY DUE TO LOCALLY HEAVY
RAINFALL...ESPECIALLY EAST OF THE LARAMIE RANGE.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FLASH FLOOD WATCH FROM 4 PM TUESDAY TO 6 AM WEDNESDAY FOR WYZ118-
     WYZ119.
NE...FLASH FLOOD WATCH FROM 4 PM TUESDAY TO 6 AM WEDNESDAY FOR NEZ054-
     NEZ055.

&&

SHORT TERM/FIRE WEATHER...RJM
LONG TERM/AVIATION/HYDROLOGY...JAMSKI
Hazardous weather outlook, Jul 12, 12:54 PM MDT, 4 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1254 PM MDT TUE JUL 12 2011

NEZ019>021-054-055-096-WYZ101>103-106>108-117>119-131900-
SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-SOUTH SIOUX-
CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1254 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD THIS
AFTERNOON. A FEW OF THESE THUNDERSTORMS MAY BECOME SEVERE
CONTAINING HAIL AND DAMAGING WINDS. ADDITIONALLY...VERY HEAVY
RAINFALL WILL LIKELY ACCOMPANY THESE THUNDERSTORMS. A FLASH FLOOD
WATCH HAS BEEN POSTED FOR CHEYENNE...KIMBALL...AND EASTERN LARAMIE
COUNTIES INCLUDING THE CITY OF CHEYENNE FROM 4 PM THIS AFTERNOON
THROUGH EARLY WEDNESDAY MORNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ISOLATED AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH
DAY OF THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND THIS EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

NEZ002-003-095-WYZ104-105-109>116-131900-
DAWES-BOX BUTTE-NORTH SIOUX-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-
SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
1254 PM MDT TUE JUL 12 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS WILL BECOME WIDESPREAD BY THIS
AFTERNOON IN WYOMING AND IN THE EVENING ACROSS THE NEBRASKA
PANHANDLE. SOME OF THESE THUNDERSTORMS MAY CONTAIN SMALL
HAIL...GUSTY WINDS...AND VERY HEAVY RAINFALL. THUNDERSTORM
ACTIVITY WILL PUSH EAST TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

AFTERNOON SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY OF
THE PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY AND TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Special weather statement, Jul 12, 5:08 PM MDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
508 PM MDT TUE JUL 12 2011

WYZ106-117-118-130015-
CENTRAL LARAMIE COUNTY WY-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE
COUNTY WY-SOUTH LARAMIE RANGE FOOTHILLS WY-
508 PM MDT TUE JUL 12 2011

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN LARAMIE COUNTY UNTIL 615
PM MDT...

AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM FEDERAL TO NEAR
CHEYENNE...MOVING NORTH AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH VERY HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  WARREN AF BASE...
  HORSE CREEK...
  WHITAKER...
  I-25 EXIT 7...
  I-80 AND I-25 INTERCHANGE...
  I-25 EXIT 13...
  I-25 EXIT 21...
  I-25 EXIT 29...

THIS INCLUDES INTERSTATE 80 IN WYOMING BETWEEN MILE MARKERS 354 AND
361.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 5 AND 9.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

RE
Special weather statement, Jul 12, 5:22 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
522 PM MDT TUE JUL 12 2011

WYZ117-118-130030-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
522 PM MDT TUE JUL 12 2011

...THUNDERSTORMS PRODUCING HEAVY RAIN...

AT 515 PM RADAR SHOWED A LINE OF HEAVY THUNDERSTORMS ACROOS MUCH
OF WESTERN LARAMIE COUNTY...EXTENDING FROM THE CHEYENNE AREA NORTH
NORTHWESTWARD TO NEAR IRON MOUNTAIN. THE STORMS ARE MOVING NORTH
AT 15 MPH.

VERY HEAVY RAIN IS BEING PRODUCED BY THESE STORMS ALONG WITH GUSTY
WINDS AND SOME SMALL HAIL. DUE TO THE SLOW MOVEMENT OF THESE
STORMS SOME FLOODING OF DRAINAGES AND LOW LYING AREAS IS
POSSIBLE...ALONG WITH MINOR STREET FLOODING.

RE
Special weather statement, Jul 12, 5:24 PM MDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
524 PM MDT TUE JUL 12 2011

WYZ117-118-130030-
SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY-
INCLUDING THE CITIES OF...HORSE CREEK...HARRIMAN...WHITAKER...
CHEYENNE
524 PM MDT TUE JUL 12 2011

...THUNDERSTORMS PRODUCING HEAVY RAIN...

AT 515 PM RADAR SHOWED A LINE OF HEAVY THUNDERSTORMS ACROSS MUCH
OF WESTERN LARAMIE COUNTY...EXTENDING FROM THE CHEYENNE AREA NORTH
NORTHWESTWARD TO NEAR IRON MOUNTAIN. THE STORMS ARE MOVING NORTH
AT 15 MPH.

VERY HEAVY RAIN IS BEING PRODUCED BY THESE STORMS ALONG WITH GUSTY
WINDS AND SOME SMALL HAIL. DUE TO THE SLOW MOVEMENT OF THESE
STORMS SOME FLOODING OF DRAINAGES AND LOW LYING AREAS IS
POSSIBLE...ALONG WITH MINOR STREET FLOODING.

RE
Local storm report, Jul 12, 5:43 PM MDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
543 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0539 PM     HAIL             CHEYENNE                41.15N 104.79W
07/12/2011  M1.75 INCH       LARAMIE            WY   NWS EMPLOYEE

&&

DDEAL
Local storm report, Jul 12, 5:49 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
549 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     HAIL             3 N CHEYENNE            41.19N 104.79W
07/12/2011  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

            RAINING HEAVY AS WELL.

&&

GCLAYCOM
Local storm report, Jul 12, 5:51 PM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
551 PM MDT TUE JUL 12 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0550 PM     HAIL             5 NE CHEYENNE           41.20N 104.72W
07/12/2011  E1.00 INCH       LARAMIE            WY   TRAINED SPOTTER

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 12:07 PM MDTFlash Flood WatchCYSLaramie18 hr
Jul 12, 5:27 PM MDTSevere Thunderstorm WarningCYSLaramie63 min
Jul 12, 5:36 PM MDTFlash Flood WarningCYSAlbany, Goshen, Laramie, Platte3 hr

Nearby

Severe Thunderstorm Warnings in Wyoming, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.